Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 24, NWS Cleveland, OH

March 8, 2017Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 8, 2017, 6:12 AM EST for Trumbull County, Ohio. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2017, 6:12 AM EST (11:12 UTC)
Expired
Mar 9, 2017, 4:08 AM EST
In force
22 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.60 ft at Mar 8, 2017, 4:00 PM EST.

actionminormoderate51003/0803/0903/10
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

119 
WGUS81 KCLE 081112
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST WED MAR 8 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-081912-
/O.NEW.KCLE.FL.W.0024.170308T1112Z-170309T0041Z/
/PHAO1.1.ER.000000T0000Z.170308T1100Z.170308T1841Z.UU/
612 AM EST WED MAR 8 2017

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Eagle Creek At Phalanx Station.
* until this afternoon...or until the warning is cancelled.
* At  6:00 AM Wednesday the river was near crest at a stage of 10.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will fall to below flood stage this 
  afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
3 follow-up statements
294 
WGUS81 KCLE 081823
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
123 PM EST WED MAR 8 2017

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-090223-
/O.EXT.KCLE.FL.W.0024.000000T0000Z-170309T1340Z/
/PHAO1.1.ER.000000T0000Z.170308T1800Z.170309T0740Z.UU/
123 PM EST WED MAR 8 2017

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* Until Thursday morning.
* At  1:00 PM Wednesday the stage was 10.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will fall to below flood stage by late 
  Thursday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
777 
WGUS81 KCLE 090217
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
917 PM EST WED MAR 8 2017

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-091017-
/O.EXT.KCLE.FL.W.0024.000000T0000Z-170310T0600Z/
/PHAO1.1.ER.000000T0000Z.170308T2200Z.170310T0000Z.UU/
917 PM EST WED MAR 8 2017

The flood warning continues for 
  the Eagle Creek At Phalanx Station
* through late Thursday night.
* At  9:00 PM Wednesday the stage was 10.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will remain near 10.5 feet overnight then
  begin to fall early Thursday morning. The river will fall below
  flood stage Thursday evening.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
517 
WGUS81 KCLE 090908
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EST THU MAR 9 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-090938-
/O.CAN.KCLE.FL.W.0024.000000T0000Z-170310T0600Z/
/PHAO1.1.ER.000000T0000Z.170308T2200Z.170309T0808Z.UU/
408 AM EST THU MAR 9 2017

* At  4:00 AM Thursday the stage was 9.3 feet. 
* No flooding is currently forecast.
* Flood stage is 9.5 feet.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:04 AM EST, 8 minutes earlier.

Area forecast discussion, Mar 8, 6:04 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
604 AM EST Wed Mar 8 2017

.SYNOPSIS...
Deep low pressure over northern Ontario will drift north as high
pressure moves into the Tennessee valley. Tonight a cold front
will drop across the area. Thursday weak low pressure will move
east across southern Ohio. Friday and Saturday high pressure
will build in from the northwest.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Have upgraded the north central and northeast lakeshore counties
to a high wind warning and also...in the west have added another
tier of counties south from Hancock to Huron. NAM12 shows 50 to
60kts at 925mb across the lake and the northern counties mainly
this afternoon. In addition models soundings show the airmass well
mixed this afternoon being nearly adiabatic up to 8kft. The
lake...with it temperature in the upper 30s is actually a
stabilizing factor and forecast soundings over the lake do show
a small inversion off the surface so am a bit less confident in
high winds along the lakeshore at least initially. Cold
advection will help later this afternoon.

Satellite shows clear skies across the area although there is
developing mid level clouds from central Lower Michigan to
northeast IL moving east. Expect this to time into central cwa
from near KCLE-KMNN about 14z. Expect this to be a brief period
of BKN-OVC mainly this morning in an otherwise sunny/partly
cloudy day. Satellite also shows clouds over MN and WI
associated more with the system to our north. These were moving
ese and late in the day may impact NWPA but for now will just
have a partly cloudy forecast there too. Highs upper 40s ne and
50s elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Winds should drop off fairly rapidly this evening as low levels
cool so will keep current timing of headlines. Cold front should
move through during the evening as well. Not expecting any
related wx. Front should drop into central Ohio overnight as
moisture begins streaming in from the wnw on the north side of
the boundary. Will increase clouds through the night. Thursday
weak low pressure will move east across central/southern Ohio
along the boundary. Models show increasing moisture during the
afternoon but mostly into the evening and overnight as the low
slowly deepens as it moves to DELMARVA area. Will have pops
increasing to chance for much of the area during the afternoon.
For the overnight will continue with likely pops changing rain
to snow as colder air moves in behind the system. No big chance
to the remainder of the short term. Friday and moisture pulls
out leaving enough RH however for developing lake effect snow
showers that will last into Saturday. For now will keep pops in
the chance category given the increasing dry air but will need
to monitor this. Temps near normal Thursday dropping to below
normal Friday and Saturday.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Broad upper level troughiness will exist over the northeastern
United States as yet another shortwave trough dives southeast toward
the area by the middle of the week.  Some unsettled weather is on
tap for the early part of next week.

Surface high pressure will move into northern Ontario Canada by
Monday forcing a ridge to move east across the area Sunday into
Sunday night and then to the east coast by Monday.  A fast moving
shortwave trough aloft will dive southeast into the region by Monday
evening forcing a weak area of low pressure to move through the
area. This feature will bring another round of precipitation to the
area Monday into Tuesday.  Cold air advection will take place in
advance of the low pressure system and the precipitation should be
primarily in the form of snow as the system moves east into the
region. A warm front with the low pressure system is expected to
lift north and bisect the forecast area from west to east by Monday
evening.  This front will allow for some warm air advection to take
place and could bring a mix of rain in with the snow.

Air temperatures will warm from the lower 30s Sunday into the upper
30s Monday.  Then, as low pressure moves east of the area Tuesday
and Wednesday, a return to cold air advection will take place.
Overnight lows will remain in the 20s through the period.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
Main issue with this forecast will be the wind. Winds are
expected to increase from west to east today with gusts pushing
50 knots at times at Cleveland, Toledo, Findlay, and Erie.
Elsewhere, winds will be pushing 45 knots. Winds should begin to
diminish around 7 PM this evening at most areas. Otherwise, a
line of clouds around 10,000 feet will scoot quickly east across
the area in response to a weak surface trough. More middle and
high clouds will spread in over the region late tonight from
west to east as some mid and high level moisture stream into the
area.

OUTLOOK...Non-VFR developing again Thursday night continuing
Friday. Non-VFR possible Saturday/Sunday especially NE OH and NW
PA.

&&

.MARINE...
Gale force winds will be the rule across the lake today through the
early part of tonight.  As cold air advection and tight gradient
combine across the lake area, looking at winds aloft reaching 60
knots just above the surface. Sustained winds will reach 40 knots
today and diminish this evening.  Can't rule out an occasional gust
to 60 knots on the lake.  Will not be issuing storm warnings on Lake
Erie since winds do not appear to be strong enough to support the
storm force. Winds diminish fairly quickly tonight and any small
craft advisories that are issued will be short lived.  Winds pretty
much go light and variable late tonight through Thursday night and
then increase out of the north on Friday.  Small craft advisories
will likely be needed Friday through early Saturday.  Winds become
light northerly Saturday night into Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning from 10 AM this morning to 7 PM EST this
     evening for OHZ003-006>012-017>019-089.
     Wind Advisory from 10 AM this morning to 7 PM EST this evening
     for OHZ013-014-020>023-027>033-036>038-047.
PA...Wind Advisory from 10 AM this morning to 7 PM EST this evening
     for PAZ002-003.
     High Wind Warning from 10 AM this morning to 10 PM EST this
     evening for PAZ001.
MARINE...Gale Warning from 10 AM this morning to 10 PM EST this evening
     for LEZ061-146>149-166>169.
     Small Craft Advisory until 10 AM EST this morning for
     LEZ142>149.
     Gale Warning from 10 AM this morning to 7 PM EST this evening
     for LEZ142>145-162>165.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Lombardy
AVIATION...Lombardy
MARINE...Lombardy
Hazardous weather outlook, Mar 8, 3:28 AM EST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
328 AM EST Wed Mar 8 2017

OHZ003-006>012-017>019-089-090830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-
Huron-Ashtabula Lakeshore-
328 AM EST Wed Mar 8 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-020>023-027>033-036>038-047-PAZ002-003-090830-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-Southern Erie-
328 AM EST Wed Mar 8 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>145-162>165-090830-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
328 AM EST Wed Mar 8 2017

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-166>169-090830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
328 AM EST Wed Mar 8 2017

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-090830-
Northern Erie-
328 AM EST Wed Mar 8 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:53 PM ESTHigh Wind WarningCLEAshtabula, Cuyahoga, Erie, Hancock, Huron, Lake and 6 more21 hr
Mar 7, 11:11 PM ESTRiver Flood WarningCLETrumbull6 hr
Mar 8, 9:59 AM ESTLow Water AdvisoryCLE11 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.